×

A Riemann type definition of a variational integral. (English) Zbl 0749.26006

Recently, the author has defined a coordinate free variational integral on bounded sets of finite perimeter, for which a quite general Gauss- Green theorem is valid [the author, Real Anal. Exch. 14, No. 2, 523-527 (1989; Zbl 0677.26007)]. A Riemann type definition was also given. The present paper shows that this variational integral possesses a simpler Riemann type definition which shows in particular that, in the special case of dimension one, the new integral properly lies between the Lebesgue and the Denjoy-Perron integral. The proofs use a lemma de Congedo-Tamanini on BV sets.

MSC:

26B20 Integral formulas of real functions of several variables (Stokes, Gauss, Green, etc.)
26B15 Integration of real functions of several variables: length, area, volume

Citations:

Zbl 0677.26007
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Benedetto Bongiorno, Magnus Giertz, and Washek F. Pfeffer, Some nonabsolutely convergent integrals in the real line, Boll. Un. Mat. Ital. B (7) 6 (1992), no. 2, 371 – 402 (English, with Italian summary). · Zbl 0774.26003
[2] C. Congedo and I. Tamanini, Note sulla regolarità dei minimi di funzionali del tipo dell ’area, Rend. Accad. Naz. Sci. XL Mem. Mat. (5) 106 (1988), 239-257. · Zbl 0674.49031
[3] K. J. Falconer, The geometry of fractal sets, Cambridge Tracts in Mathematics, vol. 85, Cambridge University Press, Cambridge, 1986. · Zbl 0587.28004
[4] Herbert Federer, Geometric measure theory, Die Grundlehren der mathematischen Wissenschaften, Band 153, Springer-Verlag New York Inc., New York, 1969. · Zbl 0176.00801
[5] Eric J. Howard, Analyticity of almost everywhere differentiable functions, Proc. Amer. Math. Soc. 110 (1990), no. 3, 745 – 753. · Zbl 0705.30001
[6] Umberto Massari and Mario Miranda, Minimal surfaces of codimension one, North-Holland Mathematics Studies, vol. 91, North-Holland Publishing Co., Amsterdam, 1984. Notas de Matemática [Mathematical Notes], 95. · Zbl 0565.49030
[7] E. J. McShane, Unified integration, Pure and Applied Mathematics, vol. 107, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York, 1983. · Zbl 0551.28001
[8] Washek F. Pfeffer, A Riemann type integration and the fundamental theorem of calculus, Rend. Circ. Mat. Palermo (2) 36 (1987), no. 3, 482 – 506 (1988). · Zbl 0669.26007
[9] W. F. Pfeffer, The Gauss-Green theorem, Adv. in Math. (to appear). · Zbl 0732.26013
[10] Stanisław Saks, Theory of the integral, Second revised edition. English translation by L. C. Young. With two additional notes by Stefan Banach, Dover Publications, Inc., New York, 1964. · Zbl 1196.28001
[11] Italo Tamanini and Corrado Giacomelli, Approximation of Caccioppoli sets, with applications to problems in image segmentation, Ann. Univ. Ferrara Sez. VII (N.S.) 35 (1989), 187 – 214 (1990) (English, with Italian summary). · Zbl 0732.49029
[12] A. I. Vol\(^{\prime}\)pert, Spaces \?\? and quasilinear equations, Mat. Sb. (N.S.) 73 (115) (1967), 255 – 302 (Russian).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.